How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20370
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

I wrote yesterday about urinary retention. I suffer from

Customer Question

I wrote yesterday about urinary retention. I suffer from BPH, and have been taking Benadryl. I also recently started to take melatonin ( about 2 weeks ago) at night. My urine flow is almost non existent now. (I did not take Benadryl last night the 23rd its been over 24 hours since my last dose). I take Lotrel for BP, metropolol, zetia, tramadol and 2 benzodiazepines for anxieties. I have severe dry mouth. What could be going on ?
Submitted: 11 months ago.
Category: Urology
Customer: replied 11 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 11 months ago.
Disregard the phone request for a live phone call.
Expert:  Dr. Y. replied 11 months ago.

The benzodiazepines that you are home will cause urinary retention as well. We need to discuss your medication regimen with your doctor as you will likely need to be taken off the benzodiazepines so that you can urinate. You then need to see a urologist who probably needs to consider doing a surgery and your prostate such as a TURP to open the channel so that you can urinate again and be placed on the medications that you need to in order to treat your other medical conditions. Hope this helps.

Customer: replied 11 months ago.
I will try to get into see the doctor today.
What has me concerned is that I have been taking the benzodiazepines for 6 months for panic disorder and will need to taper off of them. I had just talked to my PCP about starting the taper. If I have to quit cold turkey, is there anything that they will be able to do to avoid the withdrawal ?Thanks
Customer: replied 11 months ago.
If I can not get into see the urologist, I guess I will have to go to the ER.
Expert:  Dr. Y. replied 11 months ago.

I'm not an expert at tapering off benzodiazepines so I can't help you with that. But if you can't urinate now, then you will need to go to the ER to be seen and possibly have a catheter placed to drain the bladder until you can see a urologist to figure out how to get you to urinate again.